Hi, we are not able or qualified to suggest medication . We are all diffferent, and react to medications differently. When you go back to your doctor explain the side effects you are having and he will know what will be best for you. A lot of better medications have emerged since Prozac, so I'm sure he will have one that best suits you. They all come with side effects, but some with less than others. Hope this helps. Take care.....
People here can certainly suggest medications that have helped them in the area you comment on. I don't have experience with such drugs myself as I use therapy but anyone who has taken a drug that has allowed increased libido or has not decreased libido is certainly qualified to state such here.
You can find this information on Google of course so anyone who looks it up and provides the correct link also is qualified to comment and advise.
I have heard and seen people talk about drugs that allow libido and there are such drugs. Hopefully someone will answer. Else just ask google the same question and you will get answers from around the world. Just ask "What Anti depressants do not affect sex drive?" or something similar.
As far as libido goes though Christine, certainly drugs we are prescibed do decrease libido's more often than not. Some are quite severe. But the other side to it too is that depression itself causes our libido to decrease and sometimes changing drugs will not help as it is the illness itself causing the problem.
My dear husband has this problem. He's had bad depression for many years and we've been married for most of them. Hope it wasn't me! I have it too of course.
When we were somewhat younger it was far more important for us to have sexual contact so we did what we thought was needed to achieve that. These days when I mention it he looks at me and says something like "I can stop the drugs and soon we could have sex. If you could bear me, that is as I'll be a nightmare as you will remember". He's right. I'd rather he stayed where he is mentally.
But, for you, at 19, sex is highly important and it is something you should pursue to ensure you can experience the best possible results.
You say you've been on Prozac since 7th Grade. About 7 years is that? Or 5?
Either way I would have to suggest to you that Prozax stopped giving you any benefit maybe 6 months after you started taking it. Unless you have been increasing the dose all this time.
Most drugs poop out after a while and 5 or 7 years it is certain to be non useful to you except in the placebo way. That is you feel better because you take it. But as a drug? No, worthless at this stage is most likely.
So I'm, saying, that if you feel OK right now, then stopping Prozac may mean you need no drug at all. Right there you have a possibility you probably haven't thought of.
But, under no circumstances should you take my word over your doctor's. They see you and know you well and are easily best placed to advise. Both on what I've raised and your original question. Never take the word of people who don't see and talk to you, use us as a measuring stick or suggestions etc.
Hello Christine, I read in your post that you "found out" prozac can cause lack of sex drive and weight gain. I didn't hear you mention that you were now actually experiencing lack of sex drive and weight gain.
Did you find out, or are you actually having these side effects right now from the Prozac?
We have a ton of people here on our forum that are taking and have taken Prozac. They are not you and may have reacted different, but it helps to hear from another person on the same medication so you can share individual experiences.
Might I ask at anyone currently taking Prozac to post to Christine to give their experience with the drug?
I willl tell you that with the exception of about three antidepressants that there is often sexual side effects with these drugs. For Women this can be difficulty having Orgasm and lack of libido and for men the same and sometimes erretile disfuction.
That is not always the case with all and some people even find the sexual side effect a positive aspect of SSRI's and SNRI's. (I don't want to get into the positives because it may be too "sexual" for some on the forum) Don't want to make anyone blush ya know.
As for weight, your young. Cut your carb intake and make it to the gym 3 dyas a week if you can. That will keep the weight off. Fortunatly Prozac is not a "heavy hitter" when it comes to weight gain. Taking Remeron on the other hand is like wanting to get fat. So be happy your getting results from a medication with a low percentage of weight gain risk.
I think it is best to go to your gp and talk to them about changing your medication. all medications have side effects sometimes you have to look past this and think is this medication helping me. and if so then keep taking it.
I hope this have been some good advice take care and good luck